Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 4, 2007, 2:06 PM CDT for McDonough County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2007, 2:06 PM CDT (19:06 UTC)
- Expired
- Aug 4, 2007, 2:37 PM CDT
- In force
- 31 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County McDonough County, IL
The radar
The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 041907 SVRDVN ILC109-042000- /O.NEW.KDVN.SV.W.0112.070804T1906Z-070804T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 206 PM CDT SAT AUG 4 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 300 PM CDT. * AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE OR LARGER HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR INDUSTRY...OR ABOUT 8 MILES SOUTHEAST OF MACOMB...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PENNINGTON POINT AND INDUSTRY NOW THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4049 9065 4032 9070 4015 9004 4041 8996 $$ LE
1 follow-up statement
000 WWUS53 KDVN 041937 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 236 PM CDT SAT AUG 4 2007 ILC109-041946- /O.CAN.KDVN.SV.W.0112.000000T0000Z-070804T2000Z/ MCDONOUGH IL- 236 PM CDT SAT AUG 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MCDONOUGH COUNTY IS CANCELLED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4049 9065 4032 9070 4015 9004 4041 8996 $$ LE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:27 AM CDT, 11 hours 39 minutes earlier.
Area forecast discussion, Aug 4, 2:27 AM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 227 AM CDT SAT AUG 04 2007 .SYNOPSIS... HIGH PRESSURE IS LOCATED OVER THE UPPER GREAT LAKES EARLY THIS MORNING...WITH A NEARLY STATIONARY FRONT LAYING FROM NEAR ST LOUIS...THROUGH SOUTHEAST NEBRASKA...THEN WEST TO NEAR RAPIDS CITY SOUTH DAKOTA. A LARGE MCS IS TRACKING EAST SOUTHEAST ALONG THE MID LEVEL BAROCLINIC ZONE AND NOSE OF THE LLJ. LIGHTNING IS LIMITED WITH THIS MCS SO FAR...AND IT HAS BEEN DOMINATED BY A LARGE MODERATE RAIN SHIELD WHERE MID LEVEL LAPSE RATES ARE MORE STABLE. && .SHORT TERM...TODAY AND TONIGHT... CLOUDS SHOULD BECOME OPAQUE OVER ALL BE THE EXTREME SOUTH AND EAST BY 12Z THIS MORNING AS THE MCS ENTERS CENTRAL AND EASTERN IOWA. THE FORCING FOR THIS MCS IS FORECAST TO REMAIN STEADY STATE DURING THE MORNING TODAY...THUS WE DO NOT EXPECT A BREAKDOWN IN THE SIZE OF THE RAIN SHIELD FOR SOME TIME. THEREFORE WE HAVE SKEWED THE FORECAST TOWARD HIGHER POPS GIVEN THE STRATIFORM NATURE OF THE RAIN IN ADVANCE OF THE CONVECTIVE ELEMENTS. THIS MORNING...WE WILL STAIR STEP UP POPS FROM WEST TO EAST BEFORE GOING WITH CATEGORICAL WORDING FOR THE AFTERNOON. WHILE WIDESPREAD HEAVY RAIN IS NOT LIKELY TODAY...WIDESPREAD AMOUNTS OF 0.25 TO 0.50 ARE POSSIBLE...ESPECIALLY WEST. TONIGHT...THE LLJ JET SHOULD ONCE AGAIN INTERSECT THE FRONT...AND WITH THE WAVE PASSING TO OUR EAST WITH THE INITIAL MCS TODAY...THE LLJ SHOULD BE AIMED RIGHT AT IOWA AND ILLINOIS. WITH VERY HIGH PWS IN PLACE...HEAVY RAIN AND TRAINING THUNDERSTORMS ARE A GOOD BET...BUT THE PLACEMENT CHALLENGES OF THIS BAND OF STORMS WILL KEEP US FROM GOING CATEGORICAL ON POPS ANYWHERE. AT THIS TIME...LOCATIONS BETWEEN INTERSTATE 80 AND HIGHWAY 20 APPEAR TO HAVE THE HIGHEST RISK OF HEAVY RAIN TONIGHT...WITH TRAINING STORMS AND BACKBUILDING LIKELY. TEMPS TODAY WILL SEE A VERY STRONG GRADIENT FROM THE UPPER 80S TO LOWER 90S SOUTH...AND UNDER CLOUDS AND OCCASIONAL RAINFALL THE NORTH MAY STRUGGLE THROUGH THE LOWER AND MID 70S. .LONG TERM...SUNDAY THROUGH FRIDAY... NO MAJOR CHANGES IN THIS PERIOD...BUT WE CONTINUE TO SEE A LONG DURATION OF UNSETTLED WEATHER WITH POTENTIAL FOR EPISODES MCS ACTIVITY...AND HEAVY RAIN. AS WE SEE EVENTS MATERIALIZE...FLOODING MAY BECOME A CONCERN. ..ERVIN.. && .AVIATION... THOUGH VFR CONDITIONS WILL DOMINATE FOR THE NEXT 24 HR...THE WEATHER WILL CERTAINLY BE MORE ACTIVE THAN PREVIOUS COUPLE OF DAYS AS A SURFACE FRONT LINGERS NEAR THE AREA. MCS IN SD IS EXPECTED TO MOVE ACROSS THE AREA THIS MORNING...BRINGING MAINLY VFR SHRA WITH ISOLATED TSRA AND MVFR CIGS. SHRA/TSRA REDEVELOPING THIS AFTN/EVNG INTO THE OVERNIGHT HOURS TONIGHT MAY ALSO BRING TSRA WITH MVFR CIGS/VIS...THOUGH TIMING AND EVEN MOST LIKELY SITES FOR HEAVIEST ACTIVITY REMAINS A LITTLE UNCERTAIN UNTIL BOUNDARIES EVOLVE LATER TODAY. MAYES && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/MAYES
Hazardous weather outlook, Aug 4, 5:21 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 521 AM CDT SAT AUG 4 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 521 AM CDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF RAIN AND THUNDERSTORMS WILL MOVE EAST ACROSS IOWA AND ILLINOIS TODAY. SEVERE STORMS ARE NOT EXPECTED...BUT SOME LOCATIONS MAY SEE RAINFALL AMOUNTS OVER A HALF INCH. LATER THIS AFTERNOON AND TONIGHT...ADDITIONAL THUNDERSTORMS WILL FORM ALONG AND NORTH OF A STATIONARY FRONT IN SOUTHERN IOWA AND CENTRAL ILLINOIS. A BAND OF THUNDERSTORMS IS EXPECTED TO TRAIN...OR MOVE ALONG THE SAME AREAS SEVERAL TIMES. A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS ONCE AGAIN EXPECTED TO FORM AND MOVE EAST...BUT THE POSSIBILITY IS HIGH FOR IT TO BACK BUILD NEW STORMS OVER THE SAME AREAS THROUGH THE NIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS ARE POSSIBLE...MAINLY BETWEEN INTERSTATE 80 AND HIGHWAY 20 IN IOWA AND ILLINOIS. THE EXACT LOCATION OF THIS BAND OF THUNDERSTORMS IS UNCERTAIN...SO STAY TUNED FOR FORECAST UPDATES CONCERNING THIS HEAVY RAIN POTENTIAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL EPISODES OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED NEARLY EVERY DAY THROUGH THURSDAY. THE EXACT THREATS FOR SEVERE WEATHER IS UNCERTAIN AT THIS TIME...BUT HEAVY RAINFALL MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. HEAVY RAINFALL REPORTS WOULD BE APPRECIATED. ERVIN
In the hours before
Special weather statement, Aug 4, 2:00 PM CDT, 6 minutes before
ILZ035-041945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
200 PM CDT SAT AUG 4 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 245 PM CDT FOR THE FOLLOWING
COUNTIES...
IN ILLINOIS
MCDONOUGH
INCLUDING THE FOLLOWING LOCATIONS
ADAIR...BARDOLPH...INDUSTRY...MACOMB AND NEW PHILADELPHIA
AT 159 PM CDT THE PUBLIC REPORTED VERY HEAVY RAIN IN MACOMB. THE
STORM WAS LOCATED 5 MILES SOUTHEAST OF MACOMB...MOVING EAST AT 20
MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH HAIL...VERY HEAVY
RAIN AND FREQUENT DANGEROUS LIGHTNING.
THE VERY HEAVY RAIN WITH THIS STORM MAY CAUSE LOCALIZED FLOODING.
LENearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.